Tornadoes · United States · Kansas · 2019
EF1 tornado, Daisy Hill to Kniveton, Kansas, May 20, 2019
From Daisy Hill to Kniveton, this EF1 tornado ran 2.2 miles across Cherokee and Crawford counties on May 20, 2019, touching down at 4:14 PM CDT and reaching 440 yards wide. It killed nobody, and did $25,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 20, 2019
- Touchdown
- 4:14 PM CDT (21:14 UTC)
- Lifted
- 4:19 PM CDT (21:19 UTC)
- On the ground
- 5 minutes
- Path length
- 2.2 miles (3.5 km)
- Path width
- 440 yards (402 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Counties
- Cherokee and Crawford counties
- Touchdown point
- 37.333, -94.752
- Lift-off point
- 37.357, -94.726
- Record number
- 1905201514-01
The damage survey
24 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.
- small outbuildings collapsed or uplifted.
- multiple large trees snapped and large branches down.
- several more large trees snapped and large branches.
- Starting Point. larger outbuilding collapsed walls
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Multiple rounds of storms producing heavy rainfall, severe winds, hail and tornadoes moved across Southeastern Kansas and into the Missouri Ozarks from May 20th through May 22th as upper level disturbances interacted with a slow moving but powerful storm system over the Central Plains. Tornadoes occurred with each round, with the strongest and most numerous tornadoes occurring during the late afternoon and evening of the 22nd. The cumulative rainfall caused areas of flash flooding with some flooding lingering across the region. Some locations in southeastern Kansas and southwestern Missouri reported in excess of 8 inches of rainfall over the 72 hour period.
A National Weather Service storm survey determined that an EF-1 tornado with maximum winds of 105 mph traveled along a half mile path in Cherokee County before continuing into Crawford County with a total path length of 2 miles. This tornado touched down to the northeast of Weir in the Brush Creek basin, where it snapped limbs from trees, then crossed Highway 400 near NE 50th Street into Crawford County Kansas.
A National Weather Service storm survey determined that an EF-1 tornado with maximum winds of 105 mph traveled along a total 2 mile path. This tornado tracked out of Cherokee County crossing Highway 400 near NE 50th Street and northeast across Crawford County for a mile and a half. Damage continued to trees as the tornado tracked northeast, then heavily damaged a barn on E 510th Avenue before lifting southeast of Kramer.
A National Weather Service storm survey determined that an EF-1 tornado with maximum winds of 105 mph traveled along a 6 mile path before entering Barton County Missouri. The tornado continue for a total of 10 miles before lifting SE of Mindenmines, Missouri. This was the second tornado from a supercell that also produced the Weir tornado. This tornado touched down south of Pittsburg near the intersection of E 50th and S 220th Streets where it uprooted trees and destroyed an outbuilding. The tornado continued and additionally damaged several more outbuildings and numerous homes south of the Pittsburg Mall. There were varying degrees of damage as as the storm tracked across E 520th, 530th, and then between 240th and S 270th streets, where it snapped tree trunks, before moving into Barton County, Missouri.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:00 UTC | 00:00 UTC | Flash Flood Watch | SGF |
| 21:08 UTC | 21:41 UTC | Severe Thunderstorm Warning | SGF |
| 21:19 UTC | 21:45 UTC | Tornado Warning | SGF |
| 21:19 UTC | 21:32 UTC | Tornado Warning | SGF |
| 21:59 UTC | 22:15 UTC | Severe Thunderstorm Warning | SGF |
| 22:14 UTC | 03:46 UTC | Tornado Watch | SGF |
| 23:22 UTC | 05:15 UTC | Flood Advisory | SGF |
| 00:41 UTC | 01:30 UTC | Severe Thunderstorm Warning | SGF |
| 00:42 UTC | 06:45 UTC | Flash Flood Warning | SGF |
| 00:48 UTC | 01:45 UTC | Severe Thunderstorm Warning | SGF |
| 01:38 UTC | 13:38 UTC | Flood Warning | ICT |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at May 20, 12:56 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 20, 12:56 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1256 PM CDT Mon May 20 2019
.SHORT TERM...(Today and tonight)
Issued at 241 AM CDT Mon May 20 2019
Surface high pressure currently over the region will push
northeast of the region through this morning by a strong storm
system currently developing across the plains.
Deep southwest flow aloft will bring a vigorous upper level short
wave into the Ozarks as an upper level jet noses into the area.
Additionally, a low level jet will begin to move into the area
through today and into tonight.
With southerly flow, moisture and instability will increase
rapidly late this afternoon and into the evening. Models spread
between 800-1500 j/kg of ML CAPE and from 1.8 to 2 inches of
precipitable water into the southwestern Missouri by 00z.
These ingredients will provide the fuel for severe thunderstorms
this afternoon and through tonight. This will also provide the
moisture for areas of heavy rainfall. Where these occur will be
determined by where a northward moving warm front becomes
positioned.
This front will provide a significant focus for where severe
storms and flooding rains occur. There are some differences in
short term/CAMS models and global models in where the heaviest
rains falls. Have leaned towards the short term/Cams and
ECMWF/UKMET precipitation outputs since the GFS/NAM are currently
outliers and farther north with the axis of heavy rainfall.
With such a dynamic system, all modes of severe weather will be
possible this afternoon and into tonight. Large hail to golf
balls, damaging winds, and tornadoes are expected this afternoon
and through tonight. Areas along and west of I-49 will have the
best potential for the most significant storms.
A Flash Flood Watch has been expanded eastward to along the
Highway 65 corridor and will now start at 1 pm today.
.LONG TERM...(Tuesday through Sunday)
Issued at 241 AM CDT Mon May 20 2019
Showers and storms will be ongoing into Tuesday morning as the
storm system moves across the plains. The system will begin to
lift north and swing a cold front through the Ozarks during the
day Tuesday. This is expected to be a strongly forced squall line
or possible QLCS with continuing chances for severe weather and
heavy rainfall. The cold front is expected to move east of the
area by Tuesday evening.
A brief rain free period is then expected through Wednesday
evening. However, as todays storm continues to lift north, another
warm front will lift into the area Wednesday night into Thursday
and bring another round of rainfall to the area.
Southwest flow aloft will continue through the end of the week
and into the weekend with several shortwaves moving through the
flow and brining additional rounds of rain as we head into the
Memorial Day weekend. Where the rain occurs will depend on the
strength of high pressure over the southeast conus and how far
north the associated ridge will make it. Either way, temperatures
this weekend will be warmer with highs in the 80s region wide.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1237 PM CDT Mon May 20 2019
Several rounds of thunderstorms are expected through the TAF
period, with large hail, damaging winds, and isolated tornadoes
possible with each round. Initial storms this afternoon will
mainly have a large hail threat, transitioning to all threats
tonight. A line of severe thunderstorms will move west to east
across the area from mid day Tuesday through Tuesday evening, with
damaging winds and isolated tornadoes the primary severe weather
risks. Pilots flying in and out of airports in the area will have
to monitor these threats closely. Low level wind shear is expected
tonight with strong southerly low level flow.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Tuesday evening for MOZ066-077>079-
088>090-093>095-101>104.
KS...Flash Flood Watch through Tuesday evening for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...TitusHazardous weather outlook, May 20, 3:13 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 313 PM CDT Mon May 20 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 313 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Extreme flooding risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms are expected to impact areas mainly along and west of Highway 65 into this evening as an unstable airmass interacts with warm front moving northward across the region. The main threat will be large hail to the size of golf balls and damaging winds up to 70 mph. Late this evening, and tonight, severe weather is expected to continue with all modes of severe weather possible. Moderate to heavy rainfall will bring the potential for flooding, mainly along and west of Highway 65 this afternoon through tonight. Multiple rounds of storms are expected to occur with 1 to 4 inches of rain possible. Some localized rainfall amounts may exceed 5 inches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Tuesday another round of strong to severe storms will be possible across the entire region as a strong storm system approaches the area. All modes of severe weather will be possible. The potential for flooding will continue Tuesday, as additional moderate to heavy rainfall is expected. Intermittent storm activity is expected through the end of next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for southwest Missouri and extreme southeast Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, May 20, 1:43 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL BAXTER SPRINGS 37.02N 94.73W
05/20/2019 E0.70 INCH CHEROKEE KS EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN BAXTER SPRINGS.
&&
CKRLocal storm report, May 20, 2:08 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL NEOSHO 36.87N 94.37W
05/20/2019 E0.70 INCH NEWTON MO LAW ENFORCEMENT
DIME SIZED HAIL IN NEOSHO.
&&
CKRLocal storm report, May 20, 2:18 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 2 SE GRANBY 36.90N 94.23W
05/20/2019 E1.00 INCH NEWTON MO PUBLIC
QUARTER SIZE HAIL REPORTED 2SE OF GRANBY
MISSOURI. PUBLIC REPORT RELAYED VIA MEDIA.
&&
TEOThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
9.2 hours before the tornado, 97 km from the path. May 20, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -88770 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.0 K/km
Springfield, MO (KSGF), 00:00Z
2.8 hours after it, 97 km from the path. May 21, 2019.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -107 J/kg
- Surface CAPE
- 112 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 819 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 6.0 K/km
The surface observations
Pittsburg (PTS), 12 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:15 UTC | 60 | 53.6 | 60° 10 kt | 1013.9 | TSRA | |
| 19:35 UTC | 58 | 54.3 | 50° 9 kt | 20 | 1012.9 | TSRA |
| 19:55 UTC | 56.8 | 54.5 | 30° 14 kt | 19 | 1013.2 | TSRA |
| 20:15 UTC | 56.3 | 54 | 60° 16 kt | 24 | 1011.2 | TSRA |
| 20:35 UTC | 56.3 | 54 | 70° 17 kt | 25 | 1009.1 | -VCTSRA |
| 20:55 UTC | 56.3 | 53.8 | 60° 16 kt | 24 | 1007.5 | -TSDZ |
| 21:15 UTC | 56.8 | 53.8 | 50° 12 kt | 25 | 1008.1 | -TSRA |
| 21:35 UTC | 56.5 | 54 | 340° 6 kt | 15 | 1010.5 | +TSRA |
| 21:55 UTC | 55.4 | 54.3 | 50° 10 kt | 17 | 1009.8 | +TSRA |
| 22:15 UTC | 55.8 | 54.5 | 40° 12 kt | 23 | 1009.1 | VCTSRA |
| 22:35 UTC | 55.6 | 54.7 | 40° 9 kt | 20 | 1008.5 | -VCTSRA |
| 22:55 UTC | 55.8 | 54.7 | 60° 14 kt | 22 | 1007.8 | TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 119 km away, was scanning. The volume nearest the touchdown began at 21:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:42 UTC | HAIL 0.7 | Baxter Springs | Cherokee, KS | DIME SIZE HAIL REPORTED IN BAXTER SPRINGS. |
| 21:10 UTC | TSTM WND DMG | 1 Sse Roseland | Cherokee, KS | TREES DOWN. WINDS ESTIMATED AT 70 MPH. |
| 21:10 UTC | TSTM WND DMG | West Mineral | Cherokee, KS | TREES DOWN. WINDS ESTIMATED AT 70 MPH. |
| 21:14 UTC | TORNADO | 2 Ne Weir | Cherokee, KS | STARTING POINT FOR EF-1 WEIR TORNADO FROM MAY 20TH. NUMEROUS TREE AND OUTBUILDING DAMAGE. |
| 21:19 UTC | TORNADO | 2 Sse Chicopee | Crawford, KS | END POINT OF WEIR EF-1 TORNADO. NUMEROUS TREES AND OUTBUILINGS DAMAGED. |
| 21:20 UTC | TORNADO | 3 N Carona | Cherokee, KS | SPOTTER SAW TORNADO. TIME BASED ON RADAR. |
| 21:23 UTC | TORNADO | 3 Se Chicopee | Crawford, KS | STARTING POINT FOR PITTSBURG, KS EF-1 TORNADO. NUMEROUS TREES SNAPPED. NUMEROUS HOMES WITH ROOF LOSS. OUTBUILINGS DESTROYED. |
| 21:23 UTC | TORNADO | 3 Sse Chicopee | Cherokee, KS | TORNADO REPORTED ON THE GROUND. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 20, 2019
38 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 20 | 9:50 AM MST | EF0 | Coconino, AZ | 1.0 | 10 | |||
| May 20 | 2:05 PM CDT | Unrated | Dickens, TX | 1.0 | 30 | |||
| May 20 | 3:00 PM CDT | Unrated | Cottle, TX | 0.2 | 10 | |||
| May 20 | 3:01 PM CDT | EF0 | Cottle, TX | 1.9 | 20 | |||
| May 20 | 3:29 PM CDT | EF0 | Collingsworth, TX | 0.3 | 50 | |||
| May 20 | 3:31 PM CDT | Unrated | Kingfisher, OK | 0.5 | 40 | |||
| May 20 | 3:43 PM CDT | Unrated | Kingfisher, OK | 3.7 | 150 | |||
| May 20 | 3:46 PM CDT | Unrated | Kingfisher, OK | 0.5 | 50 | |||
| May 20 | 3:50 PM CDT | EF1 | Logan, OK | 6.0 | 70 | $3,000 | ||
| May 20 | 3:54 PM CDT | Unrated | Logan, OK | 1.0 | 40 | |||
| May 20 | 4:08 PM CDT | EF1 | Logan, OK | 0.3 | 40 | $1,000 | ||
| May 20 | 4:23 PM CDT | EF1 | Noble, OK to KS, MO | 3.0 | 100 | $75,000 | ||
| May 20 | 4:23 PM CDT | EF1 | Crawford, KS to MO | 10.7 | 1,200 | $1.1 million | ||
| May 20 | 4:36 PM CDT | EF0 | Kingfisher, OK | 0.1 | 20 | |||
| May 20 | 4:37 PM CDT | Unrated | Harmon, OK | 0.5 | 50 | |||
| May 20 | 4:38 PM CDT | EF0 | Kingfisher, OK | 0.1 | 20 | |||
| May 20 | 4:45 PM CDT | Unrated | Harmon, OK | 0.3 | 30 | |||
| May 20 | 4:55 PM CDT | EF0 | Kingfisher, OK | 1.4 | 20 | |||
| May 20 | 4:59 PM CDT | Unrated | Harmon, OK | 0.1 | 20 | |||
| May 20 | 5:05 PM CDT | EF1 | Noble, OK | 7.7 | 100 | $75,000 | ||
| May 20 | 5:09 PM CDT | EF0 | Logan, OK | 0.3 | 50 | $1,000 | ||
| May 20 | 5:12 PM CDT | EF2 | Greer, OK | 11.0 | 1,200 | $300,000 | ||
| May 20 | 5:23 PM CDT | EF3 | Ector, TX | 5.8 | 225 | $400,000 | ||
| May 20 | 5:38 PM CDT | Unrated | Noble, OK | 0.2 | 30 | |||
| May 20 | 5:38 PM CDT | Unrated | Greer, OK | 0.2 | 40 | |||
| May 20 | 6:48 PM EDT | EF0 | Lee, FL | 0.1 | 30 | $25,000 | ||
| May 20 | 6:14 PM CDT | Unrated | Kiowa, OK | 0.5 | 30 | |||
| May 20 | 6:45 PM CDT | Unrated | Jasper, MO | 0.2 | 50 | |||
| May 20 | 6:47 PM CDT | Unrated | Dickens, TX | 3.4 | 300 | |||
| May 20 | 6:52 PM CDT | EF2 | Midland, TX | 6.6 | 150 | 2 | $250,000 | |
| May 20 | 9:05 PM CDT | EF0 | Tulsa, OK | 0.5 | 100 | $2,000 | ||
| May 20 | 9:08 PM CDT | Unrated | Fisher, TX | 0.0 | 30 | |||
| May 20 | 10:01 PM CDT | EF1 | Okmulgee, OK | 4.4 | 450 | $25,000 | ||
| May 20 | 10:09 PM CDT | EF0 | Wagoner, OK | 0.8 | 75 | |||
| May 20 | 10:29 PM CDT | Unrated | Haskell, TX | 0.0 | 30 | |||
| May 20 | 10:29 PM CDT | EF2 | Cherokee, OK | 21.0 | 2,700 | 1 | $950,000 | |
| May 20 | 10:35 PM CDT | EF1 | Mayes, OK | 3.6 | 1,100 | $10,000 | ||
| May 20 | 10:54 PM CDT | EF1 | Delaware, OK | 6.9 | 600 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.